When-Strenght-matters-728x90 (1)
Food & Health

7 Important Things Every Nigerian Must Know About Self Medication

eight_col_paracet
nigeriana news app advert

If there is anything most Nigerians do too well, it is self medication. Some Nigerians can count the number of times they’ve visited a doctor in their life time. The reason most give for ditching doctors and hospital is that it’s a waste of time and money; they’re always like, why go see a doctor when you have it all under control. They believe they could just go to their local pharmacy store, and buy drugs they in their infinite wisdom prescribed for themselves. In some cases friends and neighbours who had the same symptoms they are feeling prescribe the drugs that worked for them. With the stress that accompanies living in Nigeria, it is perfectly OK for people to fall sick once in while, but what isn’t OK is how you go about self medicating. The drug most commonly used is paracetamol.

– A person’s ability to “handle” any medication depends on his or her weight and health status as well as the strength of the drug. All medications have a limit in terms of the amounts in which they can be consumed over a given period of time, all these can only be better determined by a qualified health practitioner.

– You need to be diagnosed before taking any drug. Diagnosis involves a careful evaluation of the patient’s medical and personal history in terms of health conditions, list of medications, diet and lifestyle habits. Often medications taken in combination with alcohol or certain foods increase the level of damage.

ALSO READ:  Kogi Governor Didn’t Donate N70m at Aisha’s Book Launch

– The risks that are associated with self-medication include; inaccurate diagnosis, using inappropriate medications that cause side effects, masking the symptoms of a serious condition, delaying medical advice, inaccurate dosage that leads to accidental overdose, mixing medications that are not safe to mix, which may result in legal costs or health concerns, risk of abuse, risk of developing an addiction or several addictions.

– Paracetamol, an antipyretic and analgesic which many Nigerian are experts in popping at any given pain situation  in large doses can cause liver failure.

– Paracetamol toxicity is by far the most common cause of acute liver failure, studies have shown.

– Paracetamol is contained in many combination medicines. If you use certain products together you may accidentally use too much paracetamol.

– The first signs of a paracetamol overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

We hope this information helps!!!

 


[Advertisement]
Make Money Online in Nigeria... Click HERE To Start Now!



Comments
To Top
Loading...